Alert archive / Arkansas / Freeze Watches in 2021

Freeze Watch 3, NWS Memphis, TN

April 19, 20216 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this freeze watch at Apr 19, 2021, 3:30 PM CDT for 6 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 21, 2021, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 19, 2021, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 21, 2021, 3:00 AM CDT
Expired
Apr 20, 2021, 2:18 PM CDT
In force
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WWUS74 KMEG 192030
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
330 PM CDT Mon Apr 19 2021

ARZ009-018-MOZ113-200600-
/O.NEW.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Clay-Greene-Dunklin-
Including the cities of Piggott, Corning, Paragould, and Kennett
330 PM CDT Mon Apr 19 2021

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Temperatures near 32F.

* WHERE...In Arkansas, Clay and Greene Counties. In Missouri, 
  Dunklin County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
860 
WWUS74 KMEG 200120
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
820 PM CDT Mon Apr 19 2021

ARZ009-018-MOZ113-201200-
/O.CON.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Clay-Greene-Dunklin-
Including the cities of Piggott, Corning, Paragould, and Kennett
820 PM CDT Mon Apr 19 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Temperatures near 32F.

* WHERE...In Arkansas, Clay and Greene Counties. In Missouri, 
  Dunklin County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
497 
WWUS74 KMEG 200705
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
205 AM CDT Tue Apr 20 2021

MOZ115-211400-
/O.EXA.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Pemiscot-
Including the city of Caruthersville
205 AM CDT Tue Apr 20 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

* WHAT...Temperatures near 32F.

* WHERE...Pemiscot County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ009-018-MOZ113-211400-
/O.CON.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Clay-Greene-Dunklin-
Including the cities of Piggott, Corning, Paragould, and Kennett
205 AM CDT Tue Apr 20 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Temperatures near 32F.

* WHERE...In Arkansas, Clay and Greene Counties. In Missouri, 
  Dunklin County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
022 
WWUS74 KMEG 200804
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
304 AM CDT Tue Apr 20 2021

ARZ026-027-035-048-211400-
/O.EXA.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Craighead-Poinsett-Cross-St. Francis-
Including the cities of Jonesboro, Harrisburg, Wynne, 
and Forrest City
304 AM CDT Tue Apr 20 2021

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

* WHAT...Temperatures near 32F.

* WHERE...Craighead, Poinsett, Cross and St. Francis Counties.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ009-018-MOZ113-115-211400-
/O.CON.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Clay-Greene-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Kennett, 
and Caruthersville
304 AM CDT Tue Apr 20 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* WHAT...Temperatures near 32F.

* WHERE...In Arkansas, Clay and Greene Counties. In Missouri, 
  Dunklin County.

* WHEN...From late Tuesday night through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
255 
WWUS74 KMEG 201918
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
218 PM CDT Tue Apr 20 2021

ARZ035-048-202030-
/O.CAN.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
Cross-St. Francis-
Including the cities of Wynne and Forrest City
218 PM CDT Tue Apr 20 2021

...FREEZE WATCH IS CANCELLED...

Temperatures are expected to remain slightly above freezing
overnight. Thus, the Freeze Watch has been cancelled.

$$

ARZ009-018-026-027-MOZ113-115-210600-
/O.UPG.KMEG.FZ.A.0003.210421T0800Z-210421T1400Z/
/O.NEW.KMEG.FZ.W.0004.210421T0800Z-210421T1400Z/
Clay-Greene-Craighead-Poinsett-Dunklin-Pemiscot-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Kennett, and Caruthersville
218 PM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures 31 to 32 degrees.

* WHERE...In Arkansas, Clay, Greene, Craighead and Poinsett 
  Counties. In Missouri, Dunklin and Pemiscot Counties.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...This is a very late season freeze. Bring
  sensitive plants indoors or cover them with a blanket, sheet, or
  other covering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ARZ028-TNZ001>003-019-048-210600-
/O.NEW.KMEG.FZ.W.0004.210421T0800Z-210421T1400Z/
Mississippi-Lake-Obion-Weakley-Dyer-Lauderdale-
Including the cities of Blytheville, Tiptonville, Union City, 
Martin, Dresden, Dyersburg, and Ripley TN
218 PM CDT Tue Apr 20 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures around 32 degrees.

* WHERE...In Tennessee, Lake, Obion, Weakley, Dyer and 
  Lauderdale Counties. In Arkansas, Mississippi County.

* WHEN...From 3 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...This is a very late season freeze. Bring
  sensitive plants indoors or cover them with a blanket, sheet, or
  other covering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MJ

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Apr 19, 3:27 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 19, 3:27 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
327 PM CDT Mon Apr 19 2021

.DISCUSSION...

High pressure is currently sitting over the area. This has
resulted in mostly sunny sky with westerly winds 5-10mph and
temperatures into the upper 60s. Tonight temperatures should drop
into the mid to upper 40s.

The high pressure that gave us a few days of great weather starts
to move east. We should start Tuesday off with sunny and dry
conditions with temperatures into the low 70s. A strong cold front
will approach and cross through Tuesday afternoon into Tuesday
evening. Behind the front gusty winds and colder temperatures are
to be expected. Temperatures should drop into the 30s by Wednesday
morning. A freeze watch is in effect for Clay, Greene and Dunklin
counties in NE AR, but may need to be expanded into northern TN.
High pressure once again settles over the area. Wednesday will be
a chilly day with temperatures only getting into the mid to upper
50s. Areas of frost are possible early Thursday morning especially
if winds stay light and. There is still some uncertainty with
model guidance. MOS is colder whereas the NBM is warmer. Moisture
may be the deciding factor here.

The high pressure begins to move eastward on Thursday. Clouds will
be on the increase but we should remain dry. Temperatures into the
mid 60s with lows into the 40s.

Friday into Saturday the next disturbance approaches the area
which will bring the next chance of wetting rain and a few
thunderstorms. A couple inches of rain are possible into north
Mississippi. The chances for severe weather look to stay along the
Gulf coast. Some good news is we look to dry out Sunday and next
Monday.

SMW

&&

.AVIATION...
18Z TAFs

VFR conditions will prevail through the TAF period. W winds
between 4-7 kts will become light tonight and increase to 7-11 kts
at MEM/MKL/JBR on Tuesday.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Tuesday night through Wednesday morning
     for Clay-Greene.

MO...Freeze Watch from late Tuesday night through Wednesday morning
     for Dunklin.

MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 19, 9:10 AM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
910 AM CDT Mon Apr 19 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-201615-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
910 AM CDT Mon Apr 19 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freezing temperatures are possible Wednesday morning as a strong
cold front sweeps across the region. A freeze warning may become
necessary for portions of the Mid-South.

A late season frost is possible Thursday morning across portions
of West Tennessee, Northeast Arkansas and the Missouri Bootheel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Freeze Watches in Arkansas, 2021Freeze Watches in Missouri, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.